Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 7, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 7, 2016, 3:35 AM CST for 8 counties in Texas. It took effect at Mar 7, 2016, 12:00 PM CST. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2016, 3:35 AM CST (09:35 UTC)
- In effect from
- Mar 7, 2016, 12:00 PM CST
- Expired
- Mar 7, 2016, 1:04 PM CST
- In force
- 64 min
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX, Parmer County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 73 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3221 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
276 WWUS84 KLUB 070935 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 335 AM CST MON MAR 7 2016 TXZ023>025-029-030-071045- /O.CAN.KLUB.FW.A.0007.160307T1800Z-160308T0000Z/ SWISHER-BRISCOE-HALL-HALE-FLOYD- 335 AM CST MON MAR 7 2016 ...FIRE WEATHER WATCH IS CANCELLED FOR THE NORTHERN SOUTH PLAINS AND SOUTH-CENTRAL TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE WEATHER WATCH. ALTHOUGH CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED...BREEZY WINDS AND VERY LOW RELATIVE HUMIDITY VALUES WILL BRING ABOUT ELEVATED FIRE WEATHER CONDITIONS. $$ TXZ021-022-027-028-080100- /O.UPG.KLUB.FW.A.0007.160307T1800Z-160308T0000Z/ /O.NEW.KLUB.FW.W.0007.160307T1800Z-160308T0100Z/ PARMER-CASTRO-BAILEY-LAMB- 335 AM CST MON MAR 7 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...AND A VERY HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHWEST AT 20 TO 25 MPH AT THE 20 FOOT LEVEL. * HUMIDITY...BETWEEN 5 AND 10 PERCENT. * FUELS...DRY. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. && $$ TXZ033-034-039-040-080100- /O.NEW.KLUB.FW.W.0007.160307T1800Z-160308T0100Z/ COCHRAN-HOCKLEY-YOAKUM-TERRY- 335 AM CST MON MAR 7 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR THE SOUTHWESTERN SOUTH PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...AND A VERY HIGH FIRE DANGER...... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING. * WIND...SOUTHWEST AT 20 TO 25 MPH AT THE 20 FOOT LEVEL. * HUMIDITY...BETWEEN 5 AND 10 PERCENT. * FUELS...DRY. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. && $$
1 follow-up statement
859 WWUS84 KLUB 071904 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 104 PM CST MON MAR 7 2016 TXZ021-022-027-028-033-034-039-040-072015- /O.CAN.KLUB.FW.W.0007.000000T0000Z-160308T0100Z/ PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY- 104 PM CST MON MAR 7 2016 ...RED FLAG WARNING IS CANCELLED FOR THE WESTERN SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED FLAG WARNING. EXPANSIVE AND INCREASING HIGH CLOUDINESS HAS PREVENTED WIND SPEEDS FROM BECOMING SUFFICIENT TO MEET RED FLAG CRITERIA. RELATIVE HUMIDITY REMAINS QUITE LOW AND ELEVATED FIRE DANGER WILL EXIST THROUGHOUT THE AFTERNOON. A RANGELAND FIRE DANGER STATEMENT HAS REPLACED THIS RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 6, 11:46 PM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Mar 6, 11:46 PM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1146 PM CST SUN MAR 6 2016 .AVIATION... MOISTURE ADVECTION WILL LEAD TO SOME MVFR CEILINGS AND LIGHT FOG EARLY MONDAY MORNING....FOLLOWED BY VFR CONDITIONS BY 12 TO 14 UTC. ALSO...A 40 TO 50 KT SOUTHWESTERLY LOW-LEVEL JET WILL PRODUCE SOME CHOP DURING TAKEOFFS AND LANDINGS THROUGH ABOUT 12 UTC. GUSTY SOUTH TO WEST-SOUTHWEST WINDS WILL CONTINUE THROUGH THE A DAY...THEN BACK OFF THIS EVENING AS THE WINDS TURN TO SOUTH- SOUTHEAST. THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE VICINITY OF KCDS AFTER 06 UTC. && .PREV DISCUSSION... /ISSUED 545 PM CST SUN MAR 6 2016/ AVIATION... ANOTHER ROUND OF LOW STRATUS...AND POCKETS OF LIGHT FOG...ARE EXPECTED ACROSS THE AREA TONIGHT. INCREASINGLY WESTERLY COMPONENT TO THE LOWER TROPOSPHERIC WIND FIELDS EARLY MONDAY MORNING WILL ADVECT IN DRIER AIR AND RESULT IN THE STRATUS DIMINISHING EARLIER THAN ON SUNDAY MORNING. MFVR CEILINGS ARE EXPECTED TO DOMINATE...ALTHOUGH IT'S NOT OUT OF THE QUESTION THAT SHORTER PERIODS OF IFR MAY OCCUR. A 40 TO 50 KT SOUTHWESTERLY LOW-LEVEL JET WILL PRODUCE SOME CHOP DURING TAKEOFFS AND LANDINGS EARLY MONDAY MORNING. PREV DISCUSSION... /ISSUED 348 PM CST SUN MAR 6 2016/ SHORT TERM... ABUNDANCE OF PACIFIC MOISTURE CONTINUED UNIMPEDED OVER THE REGION THIS AFTERNOON AND EVEN MANAGED TO PRODUCE A FLEETING ROUND OF SPRINKLES AT OUR OFFICE BEFORE NOON. THESE CLOUDS AND EVAP COOLING FROM VIRGA HAVE KEPT A LID ON HIGH TEMPS OVER PARTS OF THE AREA AND HAVE ALSO PREVENTED A MORE DEFINITIVE DRYLINE FROM EVOLVING NEAR THE EDGE OF THE CAPROCK. THIS SHOULD CHANGE THROUGH SUNSET AS SUBSIDENCE AND CLEARING EXPAND EAST BEHIND A MINOR UA TROUGH...HOWEVER BY MID- EVENING THE DRYLINE WILL LIKELY RETREAT W-NW ONTO THE CAPROCK ACCOMPANIED BY STRATUS DEVELOPMENT LATER TONIGHT. MAGNITUDE OF CINH ALONG THE DRYLINE IS TOO STOUT FOR EVEN BOUNDARY LAYER CUMULUS...SO POPS REMAIN SILENT. LLJ WILL ALSO HAVE MORE OF A SWLY COMPONENT TONIGHT...SO BY DAYBREAK MON WE EXPECT GULF MOISTURE TO BE MAKING FASTER HEADWAY EAST THAN WAS THE CASE TODAY. AIDING IN THIS PROCESS WILL BE A MORE DEFINED S/W TROUGH LIFTING FROM NRN NM INTO CO BY MIDDAY AND SERVING TO KEEP WINDS THROUGHOUT THE COLUMN MORE SWLY. WIND-WISE...MUCH OF THE CWA REMAINS PROGGED TO FALL UNDER A LULL IN A BIFURCATED 850-700 MB WIND CORE. THE STRONGEST SW WINDS OF 25+ MPH ARE STILL FAVORED FROM ABOUT TCC-DDC WITH PARTS OF PARMER AND CASTRO COUNTIES ON THE SRN FRINGES OF THIS MOST NORTHERN WIND CORE. THIS PLAYED A LARGE PART IN OUR UPKEEP OF THE FIRE WX WATCH AND RELUCTANCE TO ISSUE A RED FLAG WARNING. OUR LATEST RED FLAG THREAT INDEX GRIDS ONLY PRODUCE LOW-END CRITICAL FOR A FEW HOURS WHICH IS NOT IMPRESSIVE ENOUGH FOR A RED FLAG WARNING AT THIS TIME. OTHERWISE...THE DRYLINE WILL LIKELY MIX OUT OF OUR EASTERN COUNTIES NEAR PEAK HEATING WITH ANY THREAT OF CONVECTION FOCUSING FARTHER EAST. HOWEVER...THIS THEME SHOULD CHANGE THEREAFTER AS THE DRYLINE RETREATS AHEAD OF BACKING/INCREASINGLY MERIDIONAL UPPER FLOW. LONG TERM... BY MONDAY EVENING...LEAD DISTURBANCE RESPONSIBLE FOR MONDAY/S BREEZINESS WILL BE WELL INTO COLORADO WHILE NEXT SYSTEM DROPS INTO SOUTHERN CALIFORNIA ON ITS WAY TO A MEXICAN VACATION. SOLUTIONS HAVE ONCE AGAIN DIVERGED ON JUST HOW FAR SOUTH THE SYSTEM WILL MAKE IT. THE GFS KEEPS THINGS BOTTOMING OUT NEAR THE CHIHUAHUA/DURANGO STATE LINE WHILST THE ECM DROPS THE CORE ALL THE WAY TO NORTHERN JALISCO. EITHER WAY...BOTH MODELS STRUGGLE WITH THE MATURATION PHASE OF THE LOW UNTIL ANOTHER LOW LATITUDE SHORTWAVE COMES ASHORE SRN CALIFORNIA AND HELPS MOTIVATE THE TEXAS LOW TOWARD THE EAST COAST. AS THE DRYLINE RETREATS MONDAY NIGHT...WE COULD SEE CONVECTION MOVE INTO OUR EASTERN ZONES SOME OF WHICH COULD BECOME STRONG TO SEVERE GIVEN THE SHEAR PROFILES IN PLACE. HOWEVER...INSTABILITY DOES LOOK TO BE RATHER LIMITED IN OUR FORECAST AREA DESPITE HIGHER CAPE VALUES EXPECTED NOT TOO FAR TO OUR EAST. GIVEN THE UNCERTAINTIES REGARDING THE TRACK OF THE LARGER SCALE SYSTEMS...WILL LEAVE MENTION OF SEVERE OUT OF THE GRIDS ATTM BUT CONTINUE MENTION IN HWO. FRONTAL BOUNDARY MOVES IN FOR EARLY WEDNESDAY WITH BROAD POSTFRONTAL ASCENT IN TYPICAL TROWAL REGION. AGAIN...THIS IS HIGHLY DEPENDENT ON PATH OF THE PATH OF THE MEXICAN LOW. THE BLENDED SOLUTIONS KEEP LOW END POPS THROUGH MUCH OF THE REMAINDER OF THE EXTENDED. CLIMATOLOGY WOULD SUGGEST THIS PRECIPITATION IS OVERDONE BUT WITHOUT SOMETHING SOLID TO GO ON...WILL LEAVE AS THE BLENDER MIXES. && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH MONDAY AFTERNOON FOR TXZ021>025-027>030. && 33
Hazardous weather outlook, Mar 6, 5:44 PM CST, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 544 PM CST SUN MAR 6 2016 TXZ021>044-072345- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 544 PM CST SUN MAR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY FOR AREAS ON THE CAPROCK. A FIRE WEATHER WATCH IS IN EFFECT FOR MUCH OF THE SOUTHERN TEXAS PANHANDLE AND NORTHERN SOUTH PLAINS MONDAY AFTERNOON. IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ROLLING PLAINS EARLY TUESDAY.
Nearby
Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.